Article

Ethionamide-induced gynecomastia

Ramakant Dixit1★, Jacob George1, Arun K. Sharma2, Naveen chhabra2, Suresh K. Jangir1, Vikas Mishra1★ Corresponding author

  1. 1Departments of Respiratory Medicine, College, Ajmer, India ABSTRACT Gynecomastia is very rare during antituberculosis chemotherapy. We describe a 38-year-old male patient who developed a painful gynecomastia following second-line drug therapy for multidrug-resistant pulmonary tuberculosis. Gynecomastia disappeared after stopping the ethionamide. A published literature on antituberculosis-induced gynecomastia is also briefly discussed. Key words: Antituberculosis therapy, drug-induced gynecomastia, ethionamide.
  2. 2Pharmacology and Experimental Therapeutics, J. L. N. Medical College, Ajmer, India ABSTRACT Gynecomastia is very rare during antituberculosis chemotherapy. We describe a 38-year-old male patient who developed a painful gynecomastia following second-line drug therapy for multidrug-resistant pulmonary tuberculosis. Gynecomastia disappeared after stopping the ethionamide. A published literature on antituberculosis-induced gynecomastia is also briefly discussed. Key words: Antituberculosis therapy, drug-induced gynecomastia, ethionamide.

CORRESPONDENCE

Ramakant Dixit

Departments of Respiratory Medicine, College, Ajmer, India ABSTRACT Gynecomastia is very rare during antituberculosis chemotherapy. We describe a 38-year-old male patient who developed a painful gynecomastia following second-line drug therapy for multidrug-resistant pulmonary tuberculosis. Gynecomastia disappeared after stopping the ethionamide. A published literature on antituberculosis-induced gynecomastia is also briefly discussed. Key words: Antituberculosis therapy, drug-induced gynecomastia, ethionamide.

Volume 3, Issue 2 · pp. 196–199 · PUBLISHED 2012 · DOI: 10.4103/0976-500X.95532

View on JPP original site ↗

ABSTRACT

Gynecomastia is very rare during antituberculosis chemotherapy. We describe a 38-year-old male patient who developed a painful gynecomastia following second-line drug therapy for multidrug-resistant pulmonary tuberculosis. Gynecomastia disappeared after stopping the ethionamide. A published literature on antituberculosis-induced gynecomastia is also briefly discussed.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Dixit, R., George, J., Sharma, A. K., chhabra, N., Jangir, S. K., & Mishra, V. (2012). Ethionamide-induced gynecomastia. Journal of Pharmacology and Pharmacotherapeutics, 3(2), 196–199. https://doi.org/10.4103/0976-500X.95532